MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. Medline Industries, Inc.; CAUTERY BLADE IN MINOR PACK KIT

MEDLINE INDUSTRIES INC. Medline Industries, Inc.; CAUTERY BLADE IN MINOR PACK KIT
Model Number DYNJ57889A
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch received from fda ((b)(4)) on 6/10/2020 for medwatch that the customer filed related to a cautery blade that touched a metal retractor during a surgical procedure.Patient incurred a small burn.Upon further investigation and additional information received from the facility, the reporter states, "a small burn was noted distal to the incision with an approximate size of a pencil eraser.Derma-bond was placed at the site".The reporter is unable to report at this time how the patient is doing.There are no pictures, and the sample is not available for return and evaluation.Therefore, a true root cause could not be determined at this time.There is no further information at this time.Due to the report of a burn, this medwatch is being filed.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a cautery blade touched the metal retractor during a surgical procedure.Patient incurred a small burn.

Brand Name
Medline Industries, Inc.
Common Device Name
CAUTERY BLADE IN MINOR PACK KIT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10190147
Report Number1423395-2020-00012
Device Sequence Number886489
Product Code FDE
UDI-Device Identifier10888277766808
UDI-Public10888277766808
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ57889A
Device Catalogue NumberDYNJ57889A
Device Lot Number20BLA351
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight79